Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is it true that Zoloft can cause night sweats?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Is it true that Zoloft can cause nightsweats? I've been on and off Zoloft for 3 years, and the past 6-12 months I've been having horrible nightsweats, not every night, but several times a week, sometimes leaving my bed SOAKING! I've read that it could be Zoloft but I'm not sure.
Posted Sun, 26 Aug 2012 in Medicines and Side Effects
Answered by Dr. Anil Grover 3 hours later
Hi there,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology.
I read your mail with diligence and searched for all reported side effects in all and those peculiar to women from Physician Drug Reference and, two of the most reliable sources of side effects. I have listed those all. You are right unexplained sweating can occur due to Zoloft. How discomforting it is and whether you have other side effects will decide that whether you go in for a substitute. This being a prescription drug, I am afraid if you want to change you will have to consult your doctor.
The most commonly experienced side effects when taking Zoloft include:
1. Gastrointestinal distress including abdominal bloating, gas, upset stomach and
2. Nausea and subsequent vomiting

3. Lightheadedness

4. Fatigue
5. Dry mouth
6. Weight gain or loss
7. Headache
8. Numbness or feeling of needlelike sensations in the hands and feet
9. Diminished appetite
10. Pain in the throat

11. Sudden, unexplained sweating

12. Rapid and uncontrolled movements in the extremities

Zoloft Side Effects in Women
A. Women may experience side effects from Zoloft that affect their female
hormonal levels and subsequently, the female genitourinary system. Zoloft side
effects in women include a discharge of breast milk, mood swings, breast
tenderness, weight gain, weight loss, low energy, cramping and insomnia.
B. A discharge of breast milk may occur, even if you aren’t pregnant and haven’t
given birth recently. For most women, discontinuation of the medication reduces,
then eliminates the side effects. It may however, take several months for a
hormonal imbalance caused by Zoloft to be resolved.
c. Some women report PMS symptoms when taking Zoloft, and these symptoms
can occur outside of the normal time when symptoms are experienced.

Potential Adverse effects of Zoloft in women
a). Respiratory problems, difficulty breathing
b). Upper respiratory tract infections
c). Weight gain

Adverse effects are when one has to seriously consider discontinuing the drug. So I hope you do not have any of these. Good Luck.

With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor